Addiction Survivors

Notices

Reply
Unread 03-08-2010, 03:35 PM   #1
Dgian920
Junior Member
 
Posts: 4
Default Side Effects...

Hi All! I have been clean since 9/11/2009. I started therapy in October and the Drug Counselor suggested suboxone since I was having some serious cravings. Last week my doctor switched me from Suboxone 8mg to Subutex 8mg so I can get the generic since I have been paying out of pocket close to $500.00 a month for the medication. I dont see much of a difference between Subutex and Suboxone, the side effects seem to be the same. I am currently taking 24mg of Buprenophrine a day. I suffer from insomnia now which is pretty bad and causing problems in my relationship. I am up all night long which annoys my fiancé. I also started smoking much more, almost 2 packs a day now. I sweat a lot, have dizzy spells through out the day and have hot flashes. I have gained too much weight; I was 140 when I started 4 months ago and now im 165!!! I also suffer from constipation and acid reflux which seems to be getting progressively worse. I think I have acid reflux because I swallow too much of the dissolved pill? Any tips on how to take this without swallowing anything? I just wanted to see if anyone else has these side effects, and if they have any tips that may help. I am not going to stop taking the buprenophrine because it has worked wonders with helping me get through my addiction. I just wish I could get some relief from all these side effects. Any input is very much appreciated! Thanks for your help!!
__________________
Danielle
Dgian920 is offline   Reply With Quote
Unread 03-08-2010, 03:45 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi Dgian920, have you talked with your doctor about maybe trying a dose reduction?
The best dose of bupe is the lowest one that stops cravings and withdrawals. Some of your side effects could, in my opinion, be from too high of a dose. It's a natural progression that a patient decreases their dose over time and it might be something to think about.

What time do you take your bupe? Some people cannot take it noon or after or else it disrupts their sleep. If you're taking it later in the day, please think about trying it earlier and see if that helps.

As for constipation, here's a thread that has a lot of suggestions:
http://www.addictionsurvivors.org/vb...ad.php?t=14755

I hope that helps.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 03-11-2010, 01:50 PM   #3
Madison7
Senior Member
 
Posts: 537
Default

I took 24mgs a day for 1.75 years. The meds were free through the "Needy Meds" program. I think there is a link on this site. I'm tapering now. Down to 6mgs. I found that when I went from 24mgs to 16mgs, I didn't notice any difference. Good luck.
Madison7 is offline   Reply With Quote
Unread 03-11-2010, 01:54 PM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Quote:
Originally Posted by Madison7 View Post
I took 24mgs a day for 1.75 years. The meds were free through the "Needy Meds" program. I think there is a link on this site. I'm tapering now. Down to 6mgs. I found that when I went from 24mgs to 16mgs, I didn't notice any difference. Good luck.
Here's the link:
http://www.needymeds.org/drug_list.t...&name=Suboxone

__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 07:01 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors